Social Anxiety Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
191 Posts
Don't judge SSRIs on the first 2 weeks -- those effects are basically the opposite to what you'll feel later on (in many ways).

Everyone has this bad opinion of SSRIs, but the better way is to combine one with a dopaminergic like bupropion, selegiline, etc. Then you get anxiety/depression relief AND greater motivation/sociability/pleasure. Or, SSRIs/SNRIs can be used together with mirtazapine to prevent most (if not all) of the side-effects. Every decent psychiatrist knows about these type of cocktails nowadays.

The theory that depression is a disorder of just serotonin and noradrenaline is completely wrong, as will be proven by the huge efficacy of the coming SNDRIs. Well, neurotransmitter reductionism is a bad way of thinking in general, but still.
Excellent post!

My experience: the first few doses of an SSRI give a very unpleasant feeling, but that's definitely NOT the true nature of the drug. I know, it seems paradoxical that you'd have to wait four weeks to reap the benefits, but that's definitely the case. I think anyone starting an SSRI should wait at least three weeks for discontinuing, unless the side effects are unbearable - e.g., impotency...the insomnia will usually go away.

My experience with a Celexa/Wellbutrin cocktail: This works GREAT! When I told my doctor I'd like to add Wellbutrin to the mix, he enthusiastically complied. And as euphoria mentioned, the Wellbutrin has greatly increased my mood and motivation, and also my libido, while the Celexa mitigates my social anxiety! I don't know why I don't hear more about people using SSRI's with Wellbutrin.
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top